Dangerous Drug:

Levaquin

In July 2008, Levaquin received a black box warning to inform patients of the possible risk of a tendon rupture, particularly in the Achilles tendon. According to the FDA, Levaquin can also cause pain, swelling and tears of tendons in the shoulder, biceps, thumb or hand.

Levaquin is a popular antibiotic used to treat bacterial infections in the lower respiratory system, abdomen, urinary tract and skin. Levaquin belongs to a group of fluoroquinolone antibiotics, which have all be linked to serious tendon ruptures. More than 262 cases of tendon ruptures have been reported from fluoroquinolone antibiotics; more than 60% of these cases were linked to Levaquin.

Tendon ruptures and injuries caused by Levaquin can produce the following symptoms:

  • A snapping or popping sound in the tendon area
  • Bruising immediately following an injury in the tendon area
  • Difficulty moving the affected area
  • Pain, inflammation and swelling in the tendon area

Levaquin tendon injuries are more likely to occur in the elderly, steroid (corticosteroid) users and patients who have undergone a kidney, lung or heart transplant.

Because Johnson & Johnson and Ortho-McNeil did not adequately alert patients and doctors of the potential side effects of Levaquin, many users have needlessly suffered debilitating tendon injuries. In many cases, Levaquin users needed surgery or extensive physical therapy to treat their tendon ruptures. Even following such treatment, some Levaquin patients have not fully recovered.

If you or a loved one suffered a tendon injury or rupture after taking Levaquin, you may be eligible for compensation. Fill out our free case review today to discuss your case with a Levaquin attorney

Do you think you might have a Dangerous Drug case?
Contact our experienced Dangerous Drug lawyers right now.

Please fill out the form below
and receive a free case evaluation
at no cost or obligation.
7103